Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 327, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 14, 2000, 6:42 PM CDT for Howard County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2000, 6:42 PM CDT (23:42 UTC)
- Expired
- Oct 14, 2000, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 142342 SVRMCI MOC089-150015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT SAT OCT 14 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL MISSOURI * UNTIL 715 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF GLASGOW...OR ABOUT 13 MILES NORTH OF BOONVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARMSTRONG AT 650 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:52 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 14, 3:52 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 352 PM CDT SAT OCT 14 2000 NO TIME FOR DISCUSSION DUE TO ONGOING WEATHER. ONLY BIG CHANGE TO GOING FORECASTS IS TO PUSH BACK TIMING OF PRECIPITATION FROM SUNDAY NIGHT AND MONDAY...INTO MONDAY AND MONDAY NIGHT...DUE TO TIMING OF NEXT SHORT WAVE. EAX...NONE. PC x
In the hours before
Special weather statement, Oct 14, 1:00 PM CDT, 5 hours 42 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT OCT 14 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM ST JOSEPH TO BETHANY. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AND DEVELOP SOUTHEAST TO A KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE LINE BY 8 PM...AND INTO THE ENTIRE OUTLOOK AREA BY MIDNIGHT. THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE TONIGHT...MAINLY FROM THE KANSAS CITY AREA EAST NORTHEAST TO KIRKSVILLE AND MOBERLY. SPOTTER ACTIVATION IS LIKELY. DISCUSSION...A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A STATIONARY FRONT EXTENDING NORTHEAST INTO EXTREME NORTHWEST MISSOURI. SOUTHERLY WINDS IN ADVANCE OF THESE FEATURES WAS IMPORTING MOIST AND UNSTABLE AIR INTO EASTERN KANSAS AND MISSOURI. THE FRONT WILL SLOWLY SAG SOUTHEAST TO A KANSAS CITY TO KIRKSVILLE LINE THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO EXTREME EAST CENTRAL KANSAS. THUNDERSTORMS CURRENTLY ALONG THE FRONT IN EXTREME EASTERN KANSAS AND NORTHWEST WILL INCREASE IN INTENSITY AND COVERAGE AS AN UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE SYSTEM MOVES EAST LATE THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END ALONG AND NORTH OF INTERSTATE 35 BY 2 AM...WITH THE THREAT CONTINUING UNTIL 5 AM ELSEWHERE. DB
Local storm report, Oct 14, 2:16 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM BETWEEN TRIMBLE AND HOLT MO WIND DAMAGE
10/14/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWNLocal storm report, Oct 14, 2:25 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0133 PM CAMDEN PT MO WIND DAMAGE
10/14/00 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN AND HOUSES
DAMAGE
0210 PM POLO MO .75 INCH HAIL
10/14/00 CALDWELL REPORTED BY COOPERATIVE
OBSERVER.
0>225 PM 2 NE TAITSVILLE MO 60 MPH TSTM GUST
10/14/00 RAY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 14, 3:14 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM COLOMA MO 1 INCH HAIL
10/14/00 CARROLL WIND DAMAGE
REPORTED BY COOPERATIVE
OBSERVER. 1MACHINE SHED
DAMAGED. LARGE TREE LIMBS
DOWN.Local storm report, Oct 14, 4:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 2 NE TAITSVILLE MO WIND DAMAGE
10/14/00 RAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORT OF 2 HOMES
DESTROYED BY STRONG
WINDS.Local storm report, Oct 14, 6:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT SAT OCT 14 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM MACON MO MPH TSTM GUST
10/14/00 MACON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDS GUSTED TO 65 MPH.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 48 min |
| Oct 14, 2:35 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 40 min |
| Oct 14, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Oct 14, 3:50 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.